MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intra-Abdominal Hemorrhage (4479)
Date of Event 05/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6), 2026, a 55-year-old female patient with a history of neuroendocrine cancer metastatic to the liver received histotripsy treatment to a single lesion in segment vii for a total planned treatment volume (ptv) of approximately 22.4 cc.Post-procedure ct imaging demonstrated contrast pooling contained within the treatment zone, indicating potential intraparenchymal hemorrhage and the patient was admitted for observation.Following the procedure, the patient's hemoglobin decreased to 6.7 g/dl and the patient received two units of packed red blood cells (prbcs) shortly after midnight on may 14th, followed by an additional unit of prbcs on may 15th.Hemoglobin improved to 10.1 g/dl, and the patient was discharged in stable condition on may 16th.The patient had a history of prior peptide receptor radionuclide therapy (prrt) which the treating physician believed may have contributed to the event.
 
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the histotripsy procedure.In response to reports of vascular related complications, histosonics has incorporated the following warning into its labeling: "mechanical injury to critical structures (e.G., vascular structures, liver capsule, bile ducts) may occur when these structures are within the ptv.The likelihood of bleeding and/or mechanical injury may also increase with additional and/or subsequent treatments within a treatment session or across follow-up treatments.".

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n.
suite 300
plymouth, MN 55446
6128038508
MDR Report Key25488427
Report Number3027664504-2026-00022
Device Sequence Number15933154
Product Code QGM
UDI-Device Identifier00850006962082
UDI-Public00850006962082
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K241902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Initial Report FDA Received Date06/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/13/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age55 YR
Patient SexFemale